Wisconsin, 2024

Damaging Wind in Wisconsin, June 13, 2024

June 13, 2024 · NWS MKX · 1 event in 1 county or zone

A broken line of strong thunderstorms along a warm front moved across far south central WI early in the morning. One storm became severe and knocked down some trees.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

A broken line of strong thunderstorms along a warm front moved across far south central WI early in the morning. One storm became severe and knocked down some trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 13, 3:05 AM CST, 2 hours 17 minutes earlier. Its key messages:

  • Showers and thunderstorms likely through early this morning, especially north of I-94
  • Additional thunderstorms possible this afternoon, some of which may be severe.
  • Brief cool down Friday and Saturday, but hotter temps build in for Sunday into early next week
Area forecast discussion, Jun 13, 3:05 AM CST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
405 AM CDT Thu Jun 13 2024

.KEY MESSAGES...

- Showers and thunderstorms likely through early this morning,
  especially north of I-94

- Additional thunderstorms possible this afternoon, some of
  which may be severe.

- Brief cool down Friday and Saturday, but hotter temps build in
  for Sunday into early next week

&&

.SHORT TERM...
Issued 405 AM CDT Thu Jun 13 2024

Today through Friday:

Showers and storms will move through at least the northern
portions of the forecast area this morning, particularly north
of I-94. Could be a few stronger storms with some hail this
morning given elevated instability in place.

There remains uncertainty with storm chances the rest of the
day. Latest runs of the HRRR continue to be the most aggressive
solutions with storm development early to mid afternoon, with
the HRRR keeping the effective boundary farther north than other
models. If the boundary is farther south as many models are
showing, much of the activity might wind up south of the WI/IL
border. Any storms that do fire in the forecast area this
afternoon will have the potential to become severe, given plenty
of instability and gradually increasing shear. Large hail and
damaging winds would the main concerns. Best chance for storms
will likely be roughly from Port Washington to Monroe and
southeastward. Should be enough sun between rounds of convection
for temps into the 80s today.

Dry weather is likely to return by early evening, with the
front/boundary south of the state by then. High pressure will
then build in on Friday, brining mostly sunny skies and cooler
temps to the area.

DDV

&&

.LONG TERM...
Issued 405 AM CDT Thu Jun 13 2024

Friday night through Wednesday:

High pressure is expected to gradually shift eastward Friday night
and Saturday. Onshore flow will continue to bring mild
temperatures and lower humidity to the area.

The 500 mb ridge axis shifts eastward over the area on Saturday,
and may bring a shortwave trough northeastward along with it.
Another shortwave trough may shift northeast through the area
Saturday night or Sunday. This may combine with some focused 850
mb warm air advection to bring some elevated showers and
thunderstorms at times later Saturday into Sunday. The best focus
for this activity appears to be to the northwest of the area
during this period, so there may be some uncertainty with how far
southeast into the area any of this activity may reach.

South to southwest winds in the low levels will continue to bring
warm air advection into the area Sunday into next week, with the
area likely to be firmly in the warm sector airmass by Monday and
lingering into at least the middle of next week. Ensembles and NBM
are still confident with general 25th to 75th percentile ranges
for high temperatures of upper 80s to lower 90s for Sunday into
most of next week.

Went in this general range for highs during this period, and
could go a little higher if stronger southerly flow develops. Heat
index values in the lower to middle 90s appears likely at this
time for most of this period. Areas toward Port Washington and
Sheboygan, along with locations right along the lakeshore, may get
a little onshore flow and some relief from the very warm and
humid conditions.

The cold front and next decent chances for showers and storms may
not push into the region until later in the week. Kept some PoPs
for showers and storms in the forecast into next week, though if
the warm sector remains in place, any precipitation may be limited
to peak daytime heating with popcorn showers and storms developing
from reaching convective temperatures.

Wood

&&

.AVIATION...
Issued 405 AM CDT Thu Jun 13 2024

Showers and storms will move through at least the northern
portions of the forecast area this morning, particularly north
of I-94. Could be a few stronger storms with some hail this
morning given elevated instability in place. Best chance for
storms this afternoon will be roughly from Port Washington to
Monroe and southeastward. There is a chance that the majority of
the storms could fire mainly south of the state line. Any storms
that do develop this afternoon would have the potential to be
severe. Southwest winds this morning will become west to
northwest this afternoon behind a front.

Mostly clear skies will return this evening and hang on into
tonight as high pressure builds into the area.

DDV

&&

.MARINE...
Issued 405 AM CDT Thu Jun 13 2024

Southwest winds this morning will become west to northwest this
afternoon into the evening as a cold front drops through the
area. There will be a chance for thunderstorms along and ahead
of the front. Winds will be northerly on Friday behind departing
low pressure and ahead of an approaching high. Winds will be
lighter on Saturday, picking back up out of the south on Sunday
as the high pushes east of the area.

DDV

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 13, 3:10 AM CST, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
410 AM CDT Thu Jun 13 2024

WIZ046-047-051-052-056>060-062>072-140915-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
410 AM CDT Thu Jun 13 2024

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms through early this morning and
again this afternoon. A few of the storms may be severe,
particularly this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There are chances for thunderstorms at times Saturday night into
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

LMZ643>646-140915-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
410 AM CDT Thu Jun 13 2024

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms through early this morning and
again this afternoon. A few of the storms may be severe,
particularly this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There are chances for thunderstorms at times Saturday night into
next week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-140915-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
410 AM CDT Thu Jun 13 2024

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms through early this morning and
again this afternoon, particularly across the south half of the
lake.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There are chances for thunderstorms at times Saturday night into
next week.

www.weather.gov/mkx

In the hours before

Special weather statement, Jun 13, 2:43 AM CST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
343 AM CDT Thu Jun 13 2024

WIZ056-130930-
Sauk WI-
343 AM CDT Thu Jun 13 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SAUK COUNTY THROUGH 430
AM CDT...

At 342 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Richland Center, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Reedsburg, North Freedom, Rock Springs, Loganville, Ironton, Lime
Ridge, and Hill Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4356 8979 4326 8985 4334 9019 4356 9019
TIME...MOT...LOC 0842Z 282DEG 32KT 4346 9027

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

DDV
Special weather statement, Jun 13, 4:33 AM CST, 49 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
533 AM CDT Thu Jun 13 2024

WIZ067-068-131115-
Green WI-Lafayette WI-
533 AM CDT Thu Jun 13 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAFAYETTE AND
SOUTHERN GREEN COUNTIES THROUGH 615 AM CDT...

At 533 AM CDT, Doppler radar was tracking a strong thunderstorm near
Argyle, or 10 miles west of Monroe, moving east at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Monroe, South Wayne, Browntown, Juda, and Woodford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4251 8990 4253 8996 4266 8988 4261 8945
      4250 8952
TIME...MOT...LOC 1033Z 289DEG 27KT 4261 8986

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

DDV
Special weather statement, Jun 13, 4:42 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
542 AM CDT Thu Jun 13 2024

WIZ068-069-131115-
Green WI-Rock WI-
542 AM CDT Thu Jun 13 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GREEN AND WESTERN
ROCK COUNTIES THROUGH 615 AM CDT...

At 541 AM CDT, Doppler radar was tracking a strong thunderstorm near
Albany, or 8 miles west of Evansville, moving southeast at 35 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Janesville, Evansville, Orfordville, Brooklyn, Albany, Footville,
Magnolia, Hanover, Leyden, and Attica.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4275 8956 4286 8949 4286 8939 4272 8900
      4252 8916
TIME...MOT...LOC 1041Z 299DEG 32KT 4278 8947

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

DDV
Special weather statement, Jun 13, 5:12 AM CST, 10 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
612 AM CDT Thu Jun 13 2024

WIZ069-070-131145-
Walworth WI-Rock WI-
612 AM CDT Thu Jun 13 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WALWORTH AND
SOUTHEASTERN ROCK COUNTIES THROUGH 645 AM CDT...

At 612 AM CDT, Doppler radar was tracking a strong thunderstorm near
Footville, or 7 miles southwest of Janesville, moving southeast at 40
mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Janesville, Beloit, Clinton, Sharon, Tiffany, Foxhollow, Afton,
Shopiere, and Hanover.

This includes the following highways...
 Interstate 39/90 between mile markers 177 and 187.
 Interstate 43 between mile markers 0 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4250 8912 4256 8920 4270 8913 4250 8856
      4249 8857 4249 8871
TIME...MOT...LOC 1112Z 300DEG 36KT 4263 8913

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

DDV

The radar

The Milwaukee radar (KMKX), 62 km away, was scanning. The volume nearest the first event began at 11:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rock

When
June 13, 5:22 AM CST to 5:28 AM CST
Where
Rock County, 0.2 mi ESE of Beloit True Arpt to 0.46 mi NNW of Turtle Field
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
42.499, -88.966

A swath of scattered tree damage from Beloit Airport to Maxworthy Road. Multiple tree branches fell onto a home on Maxworthy Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2024Every state in 2024This day in weather historyWarnings in Wisconsin, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1194119.